Hail, Atchison
- When
- May 7, 1:14 AM CST
- Where
- Atchison County, Effingham
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.520, -95.400
Severe thunderstorms caused several hail reports, on May 7, 2010.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Severe thunderstorms caused several hail reports, on May 7, 2010.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 6, 11:45 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1245 AM CDT FRI MAY 7 2010 ...UPDATED AVIATION DISCUSSION... .UPDATE... /1059 PM CDT THU MAY 6 2010/ STOUT SHORT WAVE TROUGH CENTERED ACROSS WESTERN SOUTH DAKOTA HAS RESULTED IN HEIGHT FALLS AND SUBSEQUENT LARGE SCALE ASCENT ACROSS THE CENTRAL PLAINS. ASSOCIATED SFC LOW HAS BECOME WELL-DEFINED ACROSS SOUTHWESTERN KS/NORTHWESTERN OK WITH ATTENDANT WARM FRONT SHARPENING FROM NEAR ST JOHN KANSAS EASTWARD TO NEAR CLINTON MISSOURI. ELEVATED CONVECTION HAS DEVELOPED WITHIN WARM AIR ADVECTION REGIME ACROSS NORTHERN MISSOURI AS LLJ HAS INCREASED TO 50-55KTS VIA AREA PROFILERS. THIS HAS TRANSPORTED INCREASINGLY UNSTABLE AIR MASS NORTHWARD CHARACTERIZED BY MUCAPE VALUES OF 500-1000 J/KG. CONVECTION HAS BECOME STRONG TO SEVERE IN THE PAST COUPLE OF HOURS BOTH WITHIN WAA ACTIVITY AS WELL AS WITH ISOLATED SUPERCELL CLOSER TO THE SFC WARM FRONT ACROSS EAST-CENTRAL KS. CONVECTION SHOULD CONTINUE TO MOVE EASTWARD WITH TIME WITH SEVERE THREAT PERSISTING INTO THE OVERNIGHT HOURS. LATEST RADAR DEPICTIONS INDICATE 50 DBZ CORES NEEDED FOR SEVERE HAIL AOA 35KFT WITH 60 DBZ CORES NEAR 25KFT. LARGE HAIL WILL CONTINUE TO BE THE MAIN THREAT WITH CONVECTION ACROSS NORTHERN MISSOURI WITH ISOLATED STRONG WIND GUSTS POSSIBLE AS WELL. AS PERSISTENT SUPERCELL ACROSS EAST-CENTRAL KANSAS PROPAGATES EAST...VERY LARGE HAIL UP TO BASEBALLS WILL BE POSSIBLE ALONG WITH 70 MPH STRAIGHT LINE WINDS. DEROCHE && .DISCUSSION... /350 PM CDT THU MAY 6 2010/ SHORT TERM (TONIGHT-SATURDAY)... SHORT TERM CONCERNS CENTER AROUND SEVERE THUNDERSTORM POTENTIAL THIS EVENING. DESPITE A TOP-TEN DAY AROUND THE AREA WITH MILD TEMPERATURES AND DRY EASTERLY FLOW...SIGNIFICANT CHANGES ARE EXPECTED IN THE NEXT 3 TO 6 HOURS. AT 20Z...SURFACE ANALYSIS DEPICTED A VERY SHARP WARM FRONT STRETCHING FROM WRN KS TO NEAR EMPORIA THEN ARCING SEWD TOWARD NEVADA MISSOURI. SOUTH OF THIS BOUNDARY...TEMPERATURES HAVE WARMED INTO THE MID-UPPER 80S AND GULF MOISTURE RETURN HAS BEEN FAR MORE ROBUST THAN PREVIOUSLY ANTICIPATED WITH LOW 60F DEWPOINTS ALREADY PRESENT ACROSS SE KS/SW MO. LACK OF CLOUD COVER ACROSS THE WARM SECTOR...AND STABILIZED CLOUD STREETS ACROSS CENTRAL KS INTO NRN MO PER VISIBLE IMAGERY SUGGEST THE PRESENCE OF A STRONG CAP ACROSS THE AREA. THIS CAP SHOULD EFFECTIVELY HOLD UNTIL EARLY EVENING...AT WHICH POINT A GRADUALLY MOISTENING ELEVATED MIXED LATER WILL BE TRIGGERED BY A DEVELOPING NOCTURNAL JET. FINER RESOLUTION MODELS AND THE HIGH-RESOLUTION RAPID REFRESH MODEL SUGGEST THUNDERSTORM INITIATION BETWEEN EMPORIA AND KANSAS CITY SHORTLY AFTER 00Z...WHICH LOOKS REASONABLY GIVEN CURRENT CONDITIONS...ALTHOUGH IT MUST BE NOTED THAT IN THE ABSENCE OF RECENT UPPER AIR DATA...THE STRENGTH OF THE CAP AND FORCING TO OVERCOME IT IS STILL UNKNOWN. ASSUMING THIS CAP WILL BE REMOVED AT SOME POINT EARLY THIS EVENING...MODERATE ELEVATED INSTABILITY ON THE ORDER OF 1500 J/KG...COUPLED WITH STRONG DEEP LAYER SHEAR WOULD PROMOTE A THREAT OF LARGE HAIL AND DAMAGING WINDS WITH SCATTERED SUPERCELLS BEING THE PRIMARY STORM MODE. A WIND THREAT COULD BE ACCENTUATED NORTH THE WARM FRONT WHERE CONTINENTAL DRY LOW LEVEL AIR COULD ACCENTUATE THE DOWNDRAFTS. THE TORNADO CONCERN IS CERTAINLY HIGHER THAN I WOULD HAVE PREVIOUSLY ANTICIPATED GIVEN THE CLOSER PROXIMITY OF THE WARM FRONT TO THE EXPECTED INITIATION AREA...COUPLED WITH MUCH IMPROVED MOISTURE QUALITY TO THE SOUTH. KINEMATIC PROFILES ARE MORE THAN SUPPORTIVE OF STRONG LOW LEVEL ROTATION GIVEN ERLY SFC WINDS OF 15-20 KNOTS AND 35-40 KNOTS OF SWRLY FLOW AT 850MB. THIS WOULD FAVOR A LOCALLY ENHANCED SEVERE THREAT FOR STORMS RIDING EASTWARD ALONG THE RETREATING WARM FRONT WHERE A NARROW W-E CORRIDOR OF COOLER TEMPS/HIGHER MOISTURE COULD LEAD TO MORE FAVORABLE LCL/LFC HEIGHTS. THIS ACTIVITY SHOULD SLOWLY SPREAD EAST/NORTH THIS EVENING... CONTINUING THE SEVERE THREAT INTO THE NORTH CENTRAL MISSOURI. THE FOCUS WILL THEN SHIFT BACK TOWARD THE WEST FOR A POTENTIAL SECOND EVENT IMPACTING NE KS/NW MO AROUND AND AFTER MIDNIGHT. ASSUMING A SECOND AREA OF THUNDERSTORMS DEVELOP OVER N CENTRAL KS CLOSER TO THE WARM FRONT/SFC LOW JUNCTION...THIS ACTIVITY WILL PROPAGATE EASTWARD OVERNIGHT...POSSIBLY GROWING UPSCALE INTO A SLIGHTLY ELEVATED MCS. SOME POTENTIAL FOR MIXED-MODES INCLUDING SUPERCELLS WILL EXIST OVER THE NW CWA LATER TONIGHT WITH SOME POTENTIAL FOR TRAINING STORMS. ALL OF THIS ACTIVITY SHOULD EXIT THE NRN CWA TOMORROW MORNING...WITH STRONG NW WINDS USHERING IN MUCH COOLER/DRIER ARE INTO THE REGION FOR THE WEEKEND. LOW TEMPERATURES SHOULD REMAIN ABOVE CRITICAL LEVELS...BUT WITH PROJECTED MINIMUMS IN THE UPPER 30S FOR SATURDAY AND SUNDAY MORNINGS...TROPICAL VEGETATION SHOULD BE BROUGHT INDOORS TO PREVENT DAMAGE. BOOKBINDER MEDIUM RANGE (SUNDAY THROUGH THURSDAY NIGHT)... NEXT WEEK LOOKS TO BRING ACTIVE WEATHER TO THE CENTRAL PORTION OF THE U.S. THE 00Z ECMWF AND 12Z GFS HAVE SOME MINOR DIFFERENCES BUT BOTH SHOW THE SAME GENERAL UPPER PATTERN. UPPER RIDGING INCREASES OVER THE AREA BY SUNDAY EVENING IN RESPONSE TO A SHORTWAVE PUSHING INTO THE GREAT BASIN REGION. LOOKING FURTHER UPSTREAM...A SECOND SYSTEM IS PROGGED TO BE CENTERED OFF THE COAST OF BRITISH COLUMBIA. THE LEAD PIECE OF ENERGY WILL MAKE ITS WAY INTO THE PLAINS BY MONDAY EVENING WITH THE SECOND SYSTEM CARVING OUT A SPOT ACROSS THE DESERT SOUTHWEST. BY LATE IN THE FORECAST PERIOD...THE MODELS DO SHOW MORE VARIABILITY AS THE GFS IS STRONGER AND A BIT FASTER WITH THE SECOND SYSTEM...BRINGING IT INTO THE PLAINS BY FRIDAY. AT THE SURFACE...TRANQUIL HIGH PRESSURE WILL BEGIN TO SHIFT EASTWARD ON SUNDAY. HELD ONTO SOME SLIGHT TO CHANCE POPS AS WAA/ISENTROPIC LIFT COMMENCES ON THE BACKSIDE OF THE DEPARTING HIGH. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED MONDAY THROUGH EARLY TUESDAY AS MOISTURE DEEPENS AND THE UPPER ENERGY REACHES THE PLAINS. IF THE GUIDANCE IS CORRECT...TUESDAY NIGHT LOOKS TO BE THE BEST CHANCE OF DRY WEATHER NEXT WEEK...AS THE MAIN SURFACE STORM AND COLD FRONT PUSH EAST OF THE FORECAST AREA. THE REMAINDER OF THE FORECAST HAS SLIGHT TO LOW CHANCE POPS FOR NOW...THE COLD FRONT WILL LIKELY STALL SOMEWHERE NEAR THE AREA. THERE IS QUITE A BIT OF UNCERTAINTY HOW FAR SOUTH IT STALLS...AND IF ADDITIONAL CONVECTION ALONG THE BOUNDARY COULD PUSH IT FURTHER SOUTH. AS FOR TEMPERATURES...THE MEDIUM RANGE FORECAST PERIOD WILL START OUT COOL ON SUNDAY...LOW TO MID 60S...THEN DECENT WARMING WILL COMMENCE AHEAD OF THE APPROACHING SYSTEM. BEFORE THE SURFACE FRONT PUSHES THROUGH ON TUESDAY...SOUTHERN PORTIONS MAY APPROACH 80 DEGREES WITH THE REMAINDER OF THE AREA IN THE 70S. SAW && .AVIATION... FOR THE 06Z TAFS...BIGGEST CONCERN IS WITH THE STRONG STORM IN NORTHEAST KANSAS THAT WILL BE MOVING THROUGH THE KSTJ TERMINAL TOWARD 07Z...WITH THE POTENTIAL OF STRONG WINDS AND LARGER HAIL. A SECONDARY STORM MAY FOLLOW IN BEHIND WITH WINDS AND HAIL AS WELL...SO WILL KEEP A MENTION OF HAIL IN THROUGH 08Z. MORE STORMS EVEN FURTHER WEST ARE ALSO CAUSING WIND GUSTS...SO WILL KEEP A MENTION OF GUSTY WINDS AND STORMS IN AT KSTJ THROUGH 11Z. FOR THE KANSAS CITY TERMINALS STORMS THAT HAVE BEEN WEAKENING WILL BE MOVING THROUGH AROUND 06Z...THEN THE KANSAS STORMS APPEAR TO BE TRACKING FAR ENOUGH NORTH TO MISS KMCI. HOWEVER...MAY BE CLOSE...SO FOR NOW WILL ONLY HAVE THUNDER MENTIONED FOR THE FIRST HOUR AND KEEP AN EYE ON THE PROGRESS OF THE STORMS IN NORTH CENTRAL KANSAS. WILL INTRODUCE LLWS TO THE KANSAS CITY TERMINALS AS 2K FOOT WINDS ARE EXPECTED TO BE AROUND 40 KTS UNTIL 925 MB LOW MOVES CLOSER LATE TONIGHT. STORMS SHOULD BE EXITING THE AREA BY DAYBREAK WITH GUSTY NORTHWEST WINDS TAKING OVER BEHIND THE FRONT. SOME MVFR CIGS ARE EXPECTED TO FOLLOW IN BEHIND THIS FRONT...BUT IMPROVE BY MIDDAY. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 703 PM CDT THU MAY 6 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-080015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 703 PM CDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A WARM FRONT HAS SHARPENED FROM CENTRAL KANSAS EASTWARD INTO SOUTHWESTERN MISSOURI...CURRENTLY ALONG A HAYS KANSAS TO EMPORIA KANSAS TO CLINTON MISSOURI LINE. THIS FRONT WILL SERVE AS A FOCUS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THE BOUNDARY THIS EVENING AND TONIGHT...WITH INITIATION POSSIBLE ACROSS EAST- CENTRAL KANSAS BY 9 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...AS WELL AS DAMAGING WINDS GIVEN THE STRONG WINDS ALOFT AND RELATIVELY DRY AIR NEAR THE SURFACE. THUNDERSTORMS WILL GRADUALLY BUILD TOWARD THE NORTH AND EAST OVERNIGHT...WITH A CONTINUED RISK FOR HAIL AND DAMAGING WINDS. A SECONDARY AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN KANSAS THIS EVENING...AND MAY ORGANIZE INTO A THUNDERSTORM COMPLEX AS IT TRACKS INTO FAR NORTHEAST KANSAS AND NORTHWEST MISSOURI AFTER MIDNIGHT. THIS ACTIVITY WILL ALSO SUPPORT A THREAT OF DAMAGING WINDS AND LARGE HAIL...ALONG WITH LOCALLY HEAVY RAINFALL IN AREAS NORTH OF HIGHWAY 36. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED ACROSS THE REGION SUNDAY NIGHT THROUGH TUESDAY. OVERALL CONDITIONS ARE BECOMING INCREASINGLY FAVORABLE FOR ONE OR TWO ROUNDS OF SEVERE WEATHER ACROSS THE OUTLOOK AREA MONDAY AND TUESDAY. PERSONS SHOULD STAY TUNED TO LATER OUTLOOKS ON THIS DEVELOPING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND NORTH OF THE MISSOURI RIVER...MAINLY AFTER 8 PM. DEROCHE/BOOKBINDER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 AM CDT FRI MAY 7 2010
MOZ008-017-070600-
ADAIR MO-SCHUYLER MO-
1232 AM CDT FRI MAY 7 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHUYLER AND ADAIR
COUNTIES UNTIL 100 AM CDT...
AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF NOVINGER...OR 8 MILES WEST OF
KIRKSVILLE...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KIRKSVILLE...NOVINGER...BRASHEAR...GREENTOP...QUEEN CITY...
DOWNING...KIRKSVILLE REGIONAL...MILLARD AND GIBBS.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4060 9235 4015 9235 4007 9242 4004 9270
4015 9286 4021 9286 4034 9273 4034 9269
4037 9270 4061 9236
TIME...MOT...LOC 0532Z 226DEG 50KT 4019 9269
ACH/DDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 AM CDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM HAIL 3 E KIRKSVILLE 40.20N 92.52W
05/07/2010 E0.88 INCH ADAIR MO TRAINED SPOTTER
DIME TO NICKEL
&&
NRRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 119 AM CDT FRI MAY 7 2010 MOZ007-008-017-070645- ADAIR MO-PUTNAM MO-SCHUYLER MO- 119 AM CDT FRI MAY 7 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCHUYLER...SOUTHEASTERN PUTNAM AND NORTHERN ADAIR COUNTIES UNTIL 145 AM CDT... AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF NOVINGER...OR 13 MILES NORTHWEST OF KIRKSVILLE...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GREENTOP...QUEEN CITY...DOWNING AND WORTHINGTON. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4032 9235 4014 9286 4036 9286 4056 9236 TIME...MOT...LOC 0619Z 245DEG 36KT 4030 9274 ACH/NRR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
129 AM CDT FRI MAY 7 2010
KSZ025-102-103-MOZ020-028-070700-
ATCHISON KS-BUCHANAN MO-DONIPHAN KS-LEAVENWORTH KS-PLATTE MO-
129 AM CDT FRI MAY 7 2010
...SIGNIFICANT WEATHER ADVISORY FOR BUCHANAN...PLATTE...NORTHERN
LEAVENWORTH...EASTERN ATCHISON AND SOUTHERN DONIPHAN COUNTIES UNTIL
200 AM CDT...
AT 123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM WHOSE LEADING EDGE WAS LOCATED NEAR
ATCHISON...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ALONG THE LEADING EDGE OF THE GUST
FRONT...ALONG WITH NICKEL SIZED HAIL WITHIN THE CORE OF THE STORM
ARE EXPECTED.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEAVENWORTH...WESTON...LANSING...PLATTE CITY...WEATHERBY LAKE...
EASTON...RUSHVILLE...TRACY...DEARBORN...AGENCY...CAMDEN POINT...
FERRELVIEW...EDGERTON...DONIPHAN...LEWIS AND CLARK VI...LOWEMONT...
BEAN LAKE...IATAN...DE KALB AND FORT LEAVENWORTH.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3973 9533 3973 9461 3965 9461 3921 9466
3928 9518 3941 9518 3941 9536
TIME...MOT...LOC 0627Z 274DEG 48KT 3954 9514
21SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
157 AM CDT FRI MAY 7 2010
KSZ025-102-MOZ020-028-070745-
ATCHISON KS-BUCHANAN MO-DONIPHAN KS-PLATTE MO-
157 AM CDT FRI MAY 7 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BUCHANAN...EXTREME
NORTHWESTERN PLATTE...ATCHISON AND SOUTHWESTERN DONIPHAN COUNTIES
UNTIL 245 AM CDT...
AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANCASTER...OR 11 MILES NORTH OF
NORTONVILLE...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ATCHISON...RUSHVILLE...CUMMINGS...POTTER...DONIPHAN...LEWIS AND
CLARK VI AND BEAN LAKE.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 5 AM. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3956 9556 3956 9555 3964 9556 3965 9555
3965 9552 3965 9534 3968 9533 3973 9505
3942 9500 3942 9556
TIME...MOT...LOC 0657Z 259DEG 38KT 3958 9531
ACH/NRRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
213 AM CDT FRI MAY 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL RUSHVILLE 39.59N 95.02W
05/07/2010 E0.88 INCH BUCHANAN MO LAW ENFORCEMENT
&&
ABAILEYThe Topeka radar (KTWX), 92 km away, was scanning. The volume nearest the first event began at 07:13 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233325, 233326, 233327, 233328, 233329.